Hail, Morgan
- When
- May 25, 12:30 AM CST
- Where
- Morgan County, 5 mi SE of Versailles
- Measured
- 0.75 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 38.383, -92.767
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before the first event at May 24, 4:42 PM CST, 7 hours 48 minutes earlier.
AREA FORECAST DISCUSSION...CORRECTED TIME NATIONAL WEATHER SERVICE SPRINGFIELD MO 542 PM CDT MON MAY 24 2004 ...MESOSCALE CONVECTIVE DISCUSSION... .DISCUSSION AT 22Z SURFACE LOW PRESSURE WAS LOCATED OVER NORTHEAST KANSAS WITH A STRONG DRYLINE STRETCHING SOUTHWARD TO JUST EAST OF WICHITA. DRYLINE HAS BULGED EASTWARD ACROSS SOUTHERN KANSAS AND NORTHERN OKLAHOMA THIS AFTERNOON LEADING TO STRENGTHENING MOISTURE CONVERGENCE OVER SOUTH CENTRAL KANSAS ALONG THE LEADING EDGE OF THE DRYLINE BULGE. THERE HAVE BEEN A COUPLE OF TOWERING CUMULUS TRYING TO PENETRATE THE CAP IN SC KS...HOWEVER THUS FAR THEY HAVE CHOKED. FURTHER EASTWARD VISIBLE SATELLITE IMAGERY DOESNT SHOW MUCH VERTICAL DEVELOPMENT TO THE CUMULUS OVER SOUTHEAST KS AND SOUTHWEST MO...AND IT IS QUITE APPARENT THAT THERE IS A STRONG CAP IN PLACE STILL. AN EVEN STRONGER CAP AND SHARPER INVERSION WAS EVIDENT ON THE OUN 18Z SOUNDING AND THIS IS THE GENERAL SOURCE REGION FOR OUR AIRMASS SO I SUSPECT THE INVERSION AND AMOUNT OF CINH HAS LIKELY INCREASED DURING THE AFTERNOON IN OUR CWA. AT THIS TIME BEST GUESS IS THAT ANY STORMS THAT DO FIRE ALONG THE DRYLINE WOULD NOT SURVIVE LONG ENOUGH TO AFFECT OUR CWA. FURTHER NORTH SUPERCELLS HAVE DEVELOPED ALONG THE WARM FRONT OVER NORTHERN MISSOURI. THESE SUPERCELLS WILL LIKELY CONTINUE MOVING EASTWARD AND CONGEAL INTO AN MCS...BUT THE EVENTUAL TRACK OF THE MCS IS UP FOR DEBATE. THE 18Z ETA SEEMS TO BE DEVELOPING OUTFLOW FROM THESE THUNDERSTORMS AND FOCUSING ADDITIONAL DEVELOPMENT FURTHER SOUTHWARD...WHICH WOULD INTERCEPT THE LLJ AND LEAD TO REPEATED DEVELOPMENT OVER OUR CWA. GIVEN THE LATEST SATELLITE/RADAR TRENDS AND THE AMOUNT OF CONVECTIVE INHIBITION THIS FAR SOUTH...MY BEST GUESS AT THIS TIME IS THE MCS WILL TRACK EASTWARD INTO CENTRAL ILLINOIS WITH THE NOSE OF THE LOW LEVEL JET REMAINING FOCUSED WELL TO OUR NORTH OVERNIGHT. CONVECTION OVER SOUTHEAST NEBRASKA MAY MOVE SOUTHWARD INTO OUR AREA OVERNIGHT AS THE ENTIRE BOUNDARY DRIFTS SOUTHWARD. ASSUMING THOSE THUNDERSTORMS DO INDEED SURVIVE AND MAKE IT INTO THE CWA THERE WOULD LIKELY BE ENOUGH VERTICAL WIND SHEAR AND ELEVATED INSTABILITY TO SUSTAIN A THREAT OF LARGE HAIL AND HEAVY RAINFALL AFTER MIDNIGHT OVER OUR NORTHERN COUNTIES...BUT THE SHORT TERM SEVERE WEATHER THREAT IS VERY LOW. .SGF WATCHES/WARNINGS/ADVISORIES... MO...FLOOD WATCH NORTH OF A NEVADA TO OSAGE BEACH LINE THROUGH 18Z SATURDAY. KS...NONE. IZZI
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 830 PM CDT MON MAY 24 2004 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-251100- BARRY-BARTON-BENTON-BOURBON-CAMDEN-CEDAR-CHEROKEE-CHRISTIAN-CRAWFORD- DADE-DALLAS-DENT-DOUGLAS-GREENE-HICKORY-HOWELL-JASPER-LACLEDE- LAWRENCE-MARIES-MCDONALD-MILLER-MORGAN-NEWTON-OREGON-OZARK-PHELPS- POLK-PULASKI-SHANNON-ST. CLAIR-STONE-TANEY-TEXAS-VERNON-WEBSTER- WRIGHT- INCLUDING THE CITIES OF...AVA...BOLIVAR...BRANSON...CAMDENTON... FORT LEONARD WOOD...FORT SCOTT...HOUSTON...JOPLIN...LEBANON... MONETT...MOUNT VERNON...NEOSHO...NEVADA...OSAGE BEACH...OZARK... PITTSBURG...ROLLA...SPRINGFIELD...STOCKTON AND WEST PLAINS. 830 PM CDT MON MAY 24 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...TONIGHT. WEATHER HAZARDS EXPECTED: THUNDERSTORMS CAPABLE OF PRODUCING HAIL TO THE SIZE OF GOLFBALLS ...WIND GUSTS IN EXCESS OF 60 MPH...LOCALIZED FLOODING...AND ISOLATED TORNADOES. AREAS AFFECTED AND TIMING: LOCATIONS ALONG AND NORTH OF A LINE FROM PITTSBURG KANSAS TO NIXA TO WEST PLAINS AFTER 9 PM. DISCUSSION: A MOIST AND UNSTABLE AIRMASS REMAINS IN PLACE OVER MUCH OF THE EASTERN PLAINS AND MISSOURI OZARKS REGION THIS MONDAY EVENING. A CAPPING INVERSION IN THE MIDDLE LEVELS OF THE ATMOSPHERE HAS STRENGTHENED...INHIBITING THUNDERSTORM DEVELOPMENT OVER THE REGION DURING THE LATE AFTERNOON. LATER THIS EVENING...STORMS THAT DEVELOPED OVER NORTHERN MISSOURI AND EASTERN KANSAS WILL SPREAD EASTWARD INTO THE OZARKS REGION. WHILE THE MAIN THREATS WITH THE STORMS WILL BE LARGE HAIL...FLASH FLOODING AND DAMAGING STRAIGHT LINE WINDS... STRONG VERTICAL WIND PROFILES WILL MAKE ISOLATED TORNADOES POSSIBLE...MAINLY OVER CENTRAL MISSOURI AND SOUTHEAST KANSAS FROM 930 PM TO MIDNIGHT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. A FRONT WILL STALL ACROSS SOUTHERN MISSOURI...PRODUCING SEVERAL ROUNDS OF THUNDERSTORMS FROM TUESDAY THROUGH THE WEEKEND...AND INCREASING THE POTENTIAL FOR FLOODING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE REQUIRED OVERNIGHT . TERRY
SPECIAL WEATHER STATEMENT - SEVERE THUNDERSTORM WATCH NATIONAL WEATHER SERVICE SPRINGFIELD MO 1017 PM CDT MON MAY 24 2004 KSZ073-097-101-MOZ055-066>068-077>079-088-089-250900- BARTON-BENTON-BOURBON-CEDAR-CHEROKEE-CRAWFORD-DADE-HICKORY-JASPER- POLK-ST. CLAIR-VERNON- INCLUDING THE CITIES OF...BOLIVAR...FORT SCOTT...JOPLIN...NEVADA... PITTSBURG AND STOCKTON. 1017 PM CDT MON MAY 24 2004 THE NATIONAL WEATHER SERVICE HAS ISSUED SEVERE THUNDERSTORM WATCH NUMBER 282...IN EFFECT UNTIL 400 AM CDT TUESDAY MORNING. THIS SEVERE THUNDERSTORM WATCH INCLUDES THE FOLLOWING COUNTIES... IN MISSOURI: BARTON...BENTON...CEDAR...DADE...HICKORY...JASPER...POLK...ST. CLAIR AND VERNON. IN KANSAS: BOURBON...CHEROKEE AND CRAWFORD. SOME CITIES IN THIS SEVERE THUNDERSTORM WATCH INCLUDE BOLIVAR...FORT SCOTT...JOPLIN...NEVADA...PITTSBURG AND STOCKTON. A SEVERE THUNDERSTORM WATCH MEANS THAT CONDITIONS ARE FAVORABLE FOR THE DEVELOPMENT OF SEVERE WEATHER...INCLUDING LARGE HAIL...DAMAGING WINDS...AND LOCALLY HEAVY RAIN...IN AND CLOSE TO THE WATCH AREA. WHILE SEVERE WEATHER MAY NOT BE IMMINENT...PERSONS SHOULD REMAIN ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS...AND LISTEN FOR LATER STATEMENTS AND POSSIBLE WARNINGS. && STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL MEDIA OR YOUR CABLE TELEVISION PROVIDER FOR THE LATEST SEVERE WEATHER INFORMATION. BOOKBINDER
SPECIAL WEATHER STATEMENT - TORNADO WATCH NATIONAL WEATHER SERVICE SPRINGFIELD MO 1050 PM CDT MON MAY 24 2004 MOZ056>058-069-250900- CAMDEN-MARIES-MILLER-MORGAN- INCLUDING THE CITIES OF...CAMDENTON AND OSAGE BEACH. 1050 PM CDT MON MAY 24 2004 THE NATIONAL WEATHER SERVICE HAS ISSUED TORNADO WATCH NUMBER 283...IN EFFECT UNTIL 400 AM CDT TUESDAY MORNING. THIS TORNADO WATCH INCLUDES THE FOLLOWING COUNTIES... IN MISSOURI: CAMDEN...MARIES...MILLER AND MORGAN. SOME CITIES IN THIS TORNADO WATCH INCLUDE CAMDENTON AND OSAGE BEACH. A TORNADO WATCH MEANS THAT CONDITIONS ARE FAVORABLE FOR SEVERE THUNDERSTORMS...INCLUDING LARGE HAIL...DAMAGING WINDS AND ISOLATED TORNADOES...IN AND CLOSE TO THE WATCH AREA. A LINE OF STRONG TO SEVERE THUNDERSTORMS OVER CENTRAL AND WESTERN MISSOURI WILL CROSS THE WATCH AREA THROUGH EARLY THIS MORNING. STAY TUNED FOR LATER UPDATES AND POSSIBLE WARNINGS ON THIS DEVELOPING WEATHER SITUATION. KSZ073-097-101-MOZ055-066>068-077>079-088-089-250900- BARTON-BENTON-BOURBON-CEDAR-CHEROKEE-CRAWFORD-DADE-HICKORY-JASPER- POLK-ST. CLAIR-VERNON- INCLUDING THE CITIES OF...BOLIVAR...FORT SCOTT...JOPLIN...NEVADA... PITTSBURG AND STOCKTON. 1050 PM CDT MON MAY 24 2004 SEVERE THUNDERSTORM WATCH NUMBER 282 REMAINS IN EFFECT UNTIL 400 AM CDT TUESDAY MORNING...FOR THE FOLLOWING COUNTIES... IN MISSOURI: BARTON...BENTON...CEDAR...DADE...HICKORY...JASPER...POLK...ST. CLAIR AND VERNON. IN KANSAS: BOURBON...CHEROKEE AND CRAWFORD. SOME CITIES IN THIS SEVERE THUNDERSTORM WATCH INCLUDE BOLIVAR...FORT SCOTT...JOPLIN...NEVADA...PITTSBURG AND STOCKTON. BOOKBINDER
The Pleasant Hill radar (KEAX), 139 km away, was scanning. The volume nearest the first event began at 06:31 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Missouri in 2004Every state in 2004This day in weather historyWarnings in Missouri, May 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5398093.